Texas, 2003

Hail and Damaging Wind in Texas, June 3 to 4, 2003

June 3 to 4, 2003 · NWS FWD · 4 events in 4 counties and zones

3 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 3, 5:05 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 3, 5:05 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT TUE JUN 3 2003

PUBLIC UPDATE...
HAVE UDPATED FOR WATCH...AND TO INCLUDE THREAT OF SEVERE.    42

605 PM AVIATION DISCUSSION...
MOST OF THE NIGHT WILL BE QUIET.  THUNDERSTORMS IN EASTERN NEW
MEXICO MAY MOVE INTO NORTH TEXAS EARLY WEDNESDAY MORNING.  UNTIL
THEN WINDS WILL BE LIGHT WITH SOME HIGH CLOUDS.  59

CONVECTION HAS ALREADY DEVELOPED THIS AFTERNOON...ALONG A WEAK
CONVERGENCE ZONE IN CENTRAL TEXAS...AND ACROSS PORTIONS OF EASTERN
NEW MEXICO. SHORT TERM MODEL GUIDANCE IS IN REMARKABLE AGREEMENT ON
THE CONVECTION ACROSS WEST TEXAS DEVELOPING INTO A LARGE MCS...AND
MOVING SOUTHEASTWARD ACROSS CENTRAL TEXAS OVERNIGHT. HOWEVER...A
GREAT DEAL OF UNCERTAINTY REMAINS...ESPECIALLY GIVEN SIMILAR
CONDITIONS FORECAST FOR LAST SUNDAY. WITH THIS IN MIND...WILL PLACE
HIGHEST CHANCE POPS ACROSS WESTERN ZONES...AS MCS WILL LIKELY
PROPAGATE INTO STRONGEST LOW-LEVEL MOISTURE ADVECTION...WHICH WILL
LIKELY OCCUR WEST OF OUR FORECAST AREA. GIVEN WEAK CINH FORECAST TO
REMAIN ACROSS THE DFW/ACT REGIONS AND PROGS OF WEAK SYSTEM RELATIVE
LOW-LEVEL WINDS ACROSS THE AREA...WILL TAPER POPS TO LOW CHANCE
ACROSS THE I-35 CORRIDOR...AND KEEP ONLY SLIGHT CHANCES IN THE FAR
EAST. GUIDANCE FROM NUMEROUS MODELS /GFS-CANADIAN-UKMET/ CONTINUE TO
PAINT A WET PICTURE ACROSS NORTH TEXAS THROUGH FRIDAY. HOWEVER...
GIVEN AMOUNT OF UNCERTAINTY CONCERNING WHERE UPPER WAVES WILL TRACK
AND THE RESULTANT LOCATION OF RESIDUAL SURFACE BOUNDARIES...WILL
ONLY PLACE SLIGHT CHANCE POPS IN THE FORECAST. IN TERMS OF
TEMPERATURES...WILL FOLLOW A WARMER SOLUTION THAN WHAT HAS BEEN
FORECAST FOR THE LAST SEVERAL DAYS...AS BOTH MAXES AND MINS HAVE
BEEN WARMER THAN MOS NUMBERS.

THE EXTENDED PORTION OF THIS FORECAST APPEARS TO FAVOR A DRIER AND
WARMER PATTERN...AS ALL MEDIUM RANGE GUIDANCE IS IN AGREEMENT ON
BUILDING AN UPPER RIDGE ACROSS THE GULF OF MEXICO AND INTO TEXAS BY
THIS WEEKEND. THE LATEST GFS WANTS TO SWEEP ANOTHER FAST MOVING COLD
FRONT ACROSS THE REGION ON SUNDAY. HOWEVER...WILL WAIT FOR
ADDITIONAL CONTINUITY IN MODEL RUNS TO FORECAST COOLER TEMPERATURES
AND CHANCES OF RAIN. FOR NOW...WILL CONTINUE WITH A DRY AND SLOW
WARMING TREND THROUGH NEXT TUESDAY.

DFW   69  90  69  89 /  30  20  20  20
ACT   71  91  71  91 /  30  30  20  20
PRX   67  87  67  87 /  20  20  20  20
DTO   68  89  68  88 /  30  20  20  20
TKI   68  89  68  87 /  30  20  20  20
DAL   69  90  69  89 /  30  20  20  20
TRL   70  90  70  89 /  20  20  20  20
CRS   71  90  71  90 /  20  30  20  20
TPL   72  89  72  92 /  30  30  20  20

.FWD...NONE.

65/DD
Hazardous weather outlook, Jun 3, 2:55 PM CST, 4 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT TUE JUN 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING
THROUGH THE OVERNIGHT HOURS ACROSS THE WESTERN HALF OF NORTH TEXAS.
THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF THE I-35
CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE WEATHER
THREATS. HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY
SOME OF THESE STORMS.

STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING ACROSS THE PANHANDLE
INTO THE PERMIAN BASIN LATE THIS AFTERNOON. THESE STORMS WILL MOVE
SOUTHEAST TONIGHT...AND ARE EXPECTED TO MOVE INTO THE WESTERN PART
OF NORTH TEXAS LATE THIS EVENING INTO THE EARLY MORNING HOURS...
AND ELSEWHERE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY AS NORTHWESTERLY FLOW ALOFT BRINGS A SERIES OF UPPER
LEVEL DISTURBANCES ACROSS THE REGION. AN UPPER LEVEL RIDGE WILL START
TO BUILD IN ACROSS THE STATE ON SATURDAY BRINGING DRY WEATHER TO
NORTH TEXAS INTO THE EARLY PART OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 PM AND 1 AM NORTHWEST OF
A GAINESVILLE...TO GOLDTHWAITE LINE. SPOTTER ACTIVATION MAY BE
REQUIRED ACROSS THE REST OF THE AREA ALONG AND WEST OF THE I-35
CORRIDOR AFTER 1 AM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Lampasas

When
June 3, 7:25 PM CST
Where
Lampasas County, Lometa
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.233, -98.383

Hail, Comanche

When
June 3, 9:30 PM CST
Where
Comanche County, Newburg
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.767, -98.533

Hail, Mills

When
June 3, 9:45 PM CST
Where
Mills County, 6 mi W of Priddy
Measured
1.75 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
31.667, -98.617

Windshield damage from large hail.

Thunderstorm Wind, Hood

When
June 4, 12:22 AM CST
Where
Hood County, Acton
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.450, -97.700

A tree was blown down by high winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365699, 5365700, 5365701, 5365702.